It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-29-2007, 02:03 PM   #1
Newbie
(female)
 
Join Date: Mar 2007
Location: Fort Worth, TX, US
Posts: 5
tttb75 HB User
does a lower dosage = less side effects??

Hi, I was on 10mg of Lexapro for about a year and experienced wieght gain and a decrease in libido. I do miss not having mood swings almost every other day and wondered if I tried 5mg if I would be less likely to have side effects. Also, would it still be effective at the lower dosage?

 
Old 05-29-2007, 02:55 PM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: ontario
Posts: 3,776
Blog Entries: 1
trg247 HB Usertrg247 HB Usertrg247 HB User
Re: does a lower dosage = less side effects??

I am definately not a doctor. In my opinion the side effects may be less but if you have been on that med for over a year chances are it is not going to work unless you are ready to come completely off the med. Most people build tolerances to the meds they are taking and have to increase the dose to keep it effective, I can not see it working the other way.

take care
trg247
__________________
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder

Current Meds
Pristiq
Cymbalta
Seroquel
Temazapam

 
Sponsors Lightbulb
   
Old 05-29-2007, 03:16 PM   #3
Senior Veteran
(male)
 
Join Date: Oct 2006
Posts: 735
Seymour93 HB User
Re: does a lower dosage = less side effects??

Quote:
Originally Posted by tttb75 View Post
Hi, I was on 10mg of Lexapro for about a year and experienced wieght gain and a decrease in libido. I do miss not having mood swings almost every other day and wondered if I tried 5mg if I would be less likely to have side effects. Also, would it still be effective at the lower dosage?
This is a guess.....Halving that dose wont make much difference with respect to side effects. Good luck.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Hurray for finasteride (Proscar) - the medical community finally does the right thing IADT3since2000 Cancer: Prostate 13 06-06-2011 06:57 AM
Does anyone here (women) have acne related to facial hair? Problem after Accutane,ro hmj211 Hair Problems 2 05-19-2010 11:32 PM
Does anyone here (women) have acne related to facial hair? Problem after Accutane,rop hmj211 Acne 1 01-13-2010 05:23 PM
lyrica ,how long before it works or does it? bass11 Pain Management 11 04-08-2008 01:39 PM
Does Gabapentin make you tired? sherry1 Back Problems 5 03-07-2007 09:45 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:34 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!